Ipilimumab-induced hypophysitis and uveitis in a patient with metastatic melanoma and a history of ipilimumab-induced skin rash

Neelima N. Nallapaneni, Rajesh Mourya, Vijaya Raj Bhatt, Sakshi Malhotra, Apar Kishor Ganti, Ketki K. Tendulkar

Research output: Contribution to journalArticle

24 Scopus citations

Abstract

Ipilimumab, a monoclonal antibody that blocks cytotoxic T-lymphocyte-associated antigen-4, leading to enhanced T-cell activation and proliferation, is associated with improved overall survival in melanoma. Its use can result in immune-related adverse events, the most common of which are skin rash, diarrhea, and colitis. Ipilimumab-induced hypophysitis is uncommon, mostly involves anterior pituitary, and is associated with abnormalities in pituitary MRI, whereas uveitis has been rarely reported. These immune- related adverse events occur during therapy. This report describes a patient who developed uveitis and hypophysitis involving both anterior and posterior pituitary, without MRI findings more than 3 weeks after the fourth dose of ipilimumab. This case illustrates the unusual presentation of and diagnostic challenges associated with ipilimumab-induced immune-related adverse events.

Original languageEnglish (US)
Pages (from-to)1077-1081
Number of pages5
JournalJNCCN Journal of the National Comprehensive Cancer Network
Volume12
Issue number8
DOIs
StatePublished - Aug 1 2014

ASJC Scopus subject areas

  • Oncology

Fingerprint Dive into the research topics of 'Ipilimumab-induced hypophysitis and uveitis in a patient with metastatic melanoma and a history of ipilimumab-induced skin rash'. Together they form a unique fingerprint.

  • Cite this